What causes dark patches around eyes and upper lips when on rheumatoid arthritis treatment?

default
Posted on Mon, 15 Jun 2015 in Lupus
Question: hi i am 55 year old women. i am taking treatment of rheumatoid arthritis from last 5 years. from last 1 years dark patches have developed around eyes and upper lips. what can be remedy for this? i have photo sensitivity problem also
doctor
Answered by Dr. Naval Mendiratta 57 minutes later
Brief Answer:
2 differential diagnosis

Detailed Answer:
Good evening

thank you for writing on health care magic

I have gone through your reports and presciption. These pictures can go with 2 differential diagnosis:

1. It can be due to the side effects of HCQS causing hyperpigmentation over the sun exposed areas. A patient on long term HCQS can develop these sort of rashes

2. Your ESR is signifcantly high despite on treatment. When a patient has Rheumatoid, considering these rashes and photosenstivity, I would like to perform an ANA and ENA profile as well to look for any overlap of other diseases like SLE or myositis.

Did you manage to get a Dermatology consultation??If you haven't you should get that.

Do let me know for more queries
Would be happy to help out

REgards
Dr Naval
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Lab Tests

Recent questions on  Rheumatoid arthritis

doctor1 MD

I have a very itchy rash all over my body since July 2011. Raised areas, sometimes vesicular. I also have had rheumatoid arthritis for 32 years....

doctor1 MD

I am 51, weight 125 lbs, and have the first sypmtoms of Rheumatoid Arthritis, mostly in the heels of my feet. The last couple of days, my knees are...

doctor1 MD

My Mother recently is diagnosed with Rheumatoid Arthritis 6 Months back. Doctor has prescribed 1)Folitrax 15mg once a week 2)folic Acid 5mg once a...

doctor1 MD

Hi. I am 37 years old and kabout two weeks ago I started getting swollen and painful feet, ankles hands and fingers. It is uncomfortable to walk. I...

doctor1 MD

My Mother is 67 years old. For past few months, she has been suffering from black patches and itching in her lower right leg. She consulted an...

doctor1 MD

If I have rheumatoid arthritis , what is safest medication that also helps osteoporosis? How can I reduce swelling in feet and hands? I'm taking...

doctor1 MD

The joints in my hands have become very painful. Only my left thumb swells (I'm right handed) and does not have full movement. this has been going...

Get personalised answers from verified doctor in minutes across 80+ specialties

183 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2